Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Sep 12, 2013, 7:34 PM MDT for San Miguel County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2013, 7:34 PM MDT (01:34 UTC)
- Expired
- Sep 12, 2013, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
County San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 114 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS55 KGJT 130134
FFWGJT
COC113-130430-
/O.NEW.KGJT.FF.W.0039.130913T0134Z-130913T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
734 PM MDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN MIGUEL COUNTY IN SOUTHWEST COLORADO...
* UNTIL 1030 PM MDT
* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES
UP TO ONE HALF INCH HAS FALLEN OVER AREAS OF SATURATED GROUND
ALONG HIGHWAY 145 FROM 3 MILES SOUTHEAST OF SAWPIT TO 3 MILES
SOUTHEAST OF NORWOOD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAWPIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LAW ENFORCEMENT OFFICIALS HAVE REPORTED WATER ACROSS HIGHWAY 145 AT
MILE MARKER 80.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL MUD AND DEBRIS FLOWS
ACROSS ROADWAYS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND
JUNCTION.
&&
LAT...LON 3807 10803 3799 10791 3794 10797 3801 10816
3810 10824 3812 10817
$$2 follow-up statements
611
WGUS75 KGJT 130310
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
910 PM MDT THU SEP 12 2013
COC113-130430-
/O.CON.KGJT.FF.W.0039.000000T0000Z-130913T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL CO-
910 PM MDT THU SEP 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL SAN MIGUEL
COUNTY UNTIL 1030 PM MDT...
AT 900 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
RAINFALL HAS CONTINUED OVER THE WARNED AREA. ALSO LOCAL LAW
ENFORCEMENT OFFICIALS REPORTED DEBRIS ON THE ROADWAY IN PLACES
BETWEEN MILE MARKERS 90 AND 93 ALONG HIGHWAY 145. RAIN IS EXPECTED
TO CONTINUE THROUGH THE REMAINDER OF THE EVENING.
DUE TO THE SATURATED GROUND...EXCESS RUNOFF...AND MUD AND DEBRIS
FLOW MAY CONTINUE TO DEVELOP ALONG HIGHWAY 145 FROM 3 MILES
SOUTHEAST OF SAWPIT TO 3 MILES SOUTHEAST OF NORWOOD. SOME LOCATIONS
THAT MAY EXPERIENCE FLOODING INCLUDE...SAWPIT AND PLACERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
&&
LAT...LON 3807 10803 3799 10791 3794 10797 3801 10816
3810 10824 3812 10817
$$
EH225
WGUS75 KGJT 130421
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1021 PM MDT THU SEP 12 2013
COC113-130436-
/O.EXP.KGJT.FF.W.0039.000000T0000Z-130913T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL CO-
1021 PM MDT THU SEP 12 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL SAN
MIGUEL COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3807 10803 3799 10791 3794 10797 3801 10816
3810 10824 3812 10817
$$
EHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:29 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 12, 3:29 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 329 PM MDT THU SEP 12 2013 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 329 PM MDT THU SEP 12 2013 SCATTERED SHOWERS AND THUNDERSTORMS WERE MARCHING NORTHWARD ACROSS THE NORTHERN HALF OF THE FORECAST AREA THIS AFTERNOON ON THE NOSE OF AN UPPER LEVEL SPEED MAX ENTERING THE 4 CORNERS. HEAVY RAIN AND SMALL HAIL WERE ASSOCIATED WITH SOME STORMS PER SPOTTER REPORTS. FREQUENT LIGHTNING AS WELL. MOST STORMS WERE MOVING AT A GOOD CLIP...AND DECENT 0-6KM VERTICAL WIND SHEAR WAS RESULTING IN SOME LONGER-LIVED STORMS. ISOLATED STORMS WERE OVER THE SOUTH AT MID- AFTERNOON. EXPECT ENERGY TO CONTINUE ROTATING UP THE EAST SIDE OF A CLOSED LOW ALONG THE SRN NV-UT BORDER TONIGHT. SHOWERS AND SOME THUNDERSTORMS OVER NORTH-CENTRAL NM SHOULD PUSH INTO SW CO THIS EVENING AS WELL...SO TRENDED POPS UPWARD ACROSS THE SAN JUAN MTNS AND SRN FOOTHILLS THROUGH 9 PM. A STATIONARY FRONT APPEARED TO BE BACKED UP ONTO THE EASTERN SLOPE FOR SOME LOW-LEVEL CONVERGENCE ALONG THE CONTINENTAL DIVIDE THROUGH THE NIGHT. SO...WILL KEEP THE CHANCE OF PRECIPITATION THE HIGHEST ACROSS THE SAN JUANS UP THE CONTINENTAL DIVIDE AFTER MIDNIGHT...WHILE COVERAGE DECREASES MOVING WESTWARD. MODELS IN GOOD AGREEMENT WITH THE CLOSED LOW SLOWLY MOVING NORTH ALONG THE UT/NV BORDER ON FRIDAY. LOW BEGINS TO OPEN UP AND DRIFT ACROSS FAR NRN UT FRI NIGHT. MOISTURE TRANSPORTED INTO OUR AREA FROM THE WEST AND SOUTH ON ISENTROPIC SURFACES AS THIS OCCURS...SO SHOULD SEE ANOTHER DAY/EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. NAM/GFS SHOW VERTICAL SHEAR DECREASING...SO STORMS MAY NOT BE AS STRONG TOMORROW. HOWEVER...WITH PRECIPITABLE WATER VALUES REMAINING ABOVE 3/4 INCH...LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 329 PM MDT THU SEP 12 2013 UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST THROUGH THE AREA SATURDAY AND SUNDAY...ALLOWING PLENTY OF ENERGY FOR ACTIVE WEATHER. THIS WEEKEND IS LIKELY TO BE CLOUDY AND WET THROUGHOUT A GOOD PORTION OF THE AREA ONCE AGAIN. THE MAIN FOCUS OF HEAVY PRECIPITATION SATURDAY WILL BE ALONG THE UT/CO BORDER AND WILL SHIFT EAST SLIGHTLY SUNDAY TO BE ALONG THE WEST SIDE OF THE CONTINENTAL DIVIDE. THE OVERALL PATTERN FINALLY CHANGES LATE MONDAY AS THE UPPER LEVEL FLOW BECOMES ZONAL AND CUTS OFF THE MOISTURE PLUME WHICH HAS BEEN IN PLACE FOR WEEKS. THIS MAJOR PATTERN CHANGE IS THE FIRST SIGN OF THE APPROACH OF AUTUMN IN THE REGION. DRY AIR ACCOMPANYING THIS CHANGE IN FLOW WILL ALLOW FOR SUNNY DAYS WITH FEW ISOLATED SHOWERS AND TSTORMS OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL MONDAY THROUGH THURSDAY NEXT WEEK. THE 12Z GFS HAS COME INTO BETTER AGREEMENT WITH THE 12Z ECWMF BY KEEPING AN APPROACHING PACIFIC LOW NORTH OF OUR AREA MIDWEEK...IMPACTING OUR AREA BY INCREASING THE WIND SPEEDS ESPECIALLY IN NORTHERN UT AND CO TUESDAY NIGHT INTO WEDNESDAY. HOWEVER...THE ECMWF IS NOW PROGGING A TROUGH TO MOVE THROUGH WEDNESDAY WHICH THE GFS HAS NOT PICKED UP ON. CONFIDENCE IS LOW ON THE DEVELOPMENT OF THIS TROUGH BUT IF THIS TROUGH WEDNESDAY DOES PASS...EASTERN UT/WESTERN CO MAY SEE AN UPTICK IN ACTIVITY...ALBEIT MAINLY ELEVATED SHOWERS AND THUNDERSTORMS OVER HIGHER TERRAIN DUE TO LOW PRECIPITABLE WATER VALUES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 329 PM MDT THU SEP 12 2013 SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND NORTH OF A KCNY TO KASE LINE...WILL CONTINUE MOVING NORTH LATE TODAY. BESIDES LIGHTNING...THE MAIN AVIATION THREATS FROM THE STORMS ARE STRONG OUTFLOW WIND GUSTS OF 30-40 KTS...HEAVY RAINFALL...AND SMALL HAIL. ISOLATED THUNDERSTORMS WERE ACROSS THE SOUTH THIS AFTERNOON...BUT COVERAGE SHOULD INCREASE OVER SW CO AFTER 00Z AS SHOWERS/STORMS MOVE IN FROM NM. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE. EXPECT BRIEF PERIODS OF MVFR OR IFR VISIBILITY AND/OR CIGS FROM SHOWERS AND THUNDERSTORMS. AFTER 06Z...SHOWERS AND ISOLATED STORMS WILL BE CONCENTRATED FROM THE SAN JUAN MTNS UP ALONG THE CONTINENTAL DIVIDE WITH MTN TOPS FREQUENTLY OBSCURED. PATCHY FOG MAY DEVELOP AT SOME VALLEY AIRPORTS AFTER 06Z AS WELL. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN AFTER 18Z ON FRIDAY. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...JAD LONG TERM...JAM AVIATION...JAD
Hazardous weather outlook, Sep 12, 4:14 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 414 AM MDT THU SEP 12 2013 COZ001>014-017>023-UTZ022>025-027>029-131015- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 414 AM MDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING...FAVORING HIGHER TERRAIN. SOME STORMS WILL PRODUCE BRIEF HEAVY RAIN BUT THIS WILL BE MORE LOCALIZED THAT IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT A SLOW DECREASE IN AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. GENERALLY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH PRECIPITATION FAVORING HIGHER TERRAIN. MONDAY THROUGH WEDNESDAY...MUCH DRIER AIR WILL MOVE INTO THE AREA WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CC
In the hours before
Special weather statement, Sep 12, 2:12 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
212 PM MDT THU SEP 12 2013
COZ001-122100-
LOWER YAMPA RIVER BASIN CO-
212 PM MDT THU SEP 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOFFAT COUNTY UNTIL 300
PM MDT...
AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 31 MILES NORTHEAST OF DINOSAUR...OR 45 MILES EAST
OF VERNAL...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPARKS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4090 10856 4071 10831 4059 10842 4054 10867
4066 10884
MDASpecial weather statement, Sep 12, 2:45 PM MDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 245 PM MDT THU SEP 12 2013 COZ001-122115- LOWER YAMPA RIVER BASIN CO- 245 PM MDT THU SEP 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MOFFAT COUNTY UNTIL 315 PM MDT... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 49 MILES NORTHEAST OF DINOSAUR...OR 56 MILES NORTHEAST OF NAPLES...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... SPARKS AROUND 250 PM MDT HIAWATHA AROUND 305 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4101 10841 4077 10853 4076 10874 4101 10873 JM
Special weather statement, Sep 12, 3:09 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 309 PM MDT THU SEP 12 2013 UTZ027-122145- ARCHES/GRAND FLAT UT- 309 PM MDT THU SEP 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAND COUNTY UNTIL 345 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GREEN RIVER...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RURAL AREAS OF CENTRAL GRAND COUNTY NORTH OF CANYONLANDS AIRPORT ALONG HIGHWAY 191. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3895 10990 3895 10966 3873 10974 3875 10987 JM
Special weather statement, Sep 12, 3:36 PM MDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
336 PM MDT THU SEP 12 2013
UTZ027-029-122215-
ARCHES/GRAND FLAT UT-CANYONLANDS/NATURAL BRIDGES UT-
336 PM MDT THU SEP 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAND AND NORTHERN SAN
JUAN COUNTIES UNTIL 415 PM MDT...
AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CANYONLANDS NATIONAL
PARK...OR 23 MILES SOUTHWEST OF MOAB...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL NORTHERN SAN JUAN COUNTY THROUGH 415 PM MDT
RURAL SOUTHERN GRAND COUNTY THROUGH 415 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3829 10989 3857 10958 3841 10938 3840 10941
3839 10944 3838 10943 3836 10942 3816 10973
NLSpecial weather statement, Sep 12, 3:53 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
353 PM MDT THU SEP 12 2013
COZ001-122215-
LOWER YAMPA RIVER BASIN CO-
353 PM MDT THU SEP 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO BLANCO AND
SOUTHWESTERN MOFFAT COUNTIES UNTIL 415 PM MDT...
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DINOSAUR...OR 36 MILES
SOUTHEAST OF NAPLES...MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.
THIS STORM WILL BE NEAR...
DINOSAUR AND ARTESIA AROUND 400 PM MDT.
BLUE MOUNTAIN AROUND 405 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4037 10870 4005 10887 4007 10903 4031 10906
4040 10905
JMThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 11:55 PM MDT | Areal Flood Advisory | GJT | Garfield | 3 hr |
| Sep 13, 12:49 AM MDT | Areal Flood Advisory | GJT | San Miguel | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.